MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving treatment of an arterial occlusion in the left leg, a flexor raabe guiding sheath unraveled and separated.Contralateral access was obtained with a micropuncture kit.The access site was not scarred; however, the anatomy was calcified.The bifurcation was reportedly not steep or calcified.Another manufacturer¿s 0.035-inch wire was used during the procedure.Resistance was not encountered during insertion or removal of any device through the sheath.After balloon dilation of a lesion in the superficial femoral artery, the user attempted to pull the sheath back by pulling from the hub; however, resistance was encountered, and the sheath was difficult to remove.Therefore, the physician used more force to remove the device, at which point the sheath unraveled and separated.Reportedly, the dilator was reinserted prior to attempted removal of the sheath.The separated sheath was removed ¿endovascularly¿, and an unspecified 90-centimeter sheath was used to complete the procedure below-the-knee.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
A5: ethnicity = taiwanese e1: phone number = (b)(6) h3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving treatment of an arterial occlusion in the left leg, a flexor raabe guiding sheath unraveled and separated.Contralateral access was obtained with a micropuncture kit.The access site was not scarred; however, the anatomy was calcified.The bifurcation was reportedly not steep or calcified.Another manufacturer¿s 0.035-inch wire was used during the procedure.Resistance was not encountered during insertion or removal of any device through the sheath.After balloon dilation of a lesion in the superficial femoral artery, the user attempted to pull the sheath back by pulling from the hub; however, resistance was encountered, and the sheath was difficult to remove.Therefore, the physician used more force to remove the device, at which point the sheath unraveled and separated.Reportedly, the dilator was reinserted prior to attempted removal of the sheath.The separated sheath was removed ¿endovascularly¿, and an unspecified 90-centimeter sheath was used to complete the procedure below-the-knee.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.The shaft of the sheath was separated from the hub with sheath material left in the hub.The sheath was bunched up and elongated with the coils exposed for the full length of the device.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported relevant complaints for this lot number.The device instructions for use (ifu) states, "avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that an unintended user error contributed to the failure in this incident.The sheath hub was used to pull the device from the patient and additional force was then used to remove the device, at which point the sheath unraveled and separated.The ifu advises to "avoid applying traction to the hub during removal." the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21598397
Report Number1820334-2025-00260
Device Sequence Number13020488
Product Code DYB
UDI-Device Identifier00827002130098
UDI-Public(01)00827002130098(17)270605(10)16091657
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13009
Device Catalogue NumberKCFW-5.0-38-55-RB-RAABE
Device Lot Number16091657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MPIS-401-NT-U-SST; TERUMO 0.035" HYDROPHILIC WIRE
Patient Age79 YR
Patient SexUnknown